Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 29, 2014, 5:01 PM EDT for Montcalm County, Newaygo County, Michigan. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 29, 2014, 5:01 PM EDT (21:01 UTC)
- Expired
- Apr 29, 2014, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Montcalm County, MI, Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 56 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 5:13 PM EDT | HAIL 0.5 | Howard City, MI | |
| Apr 29, 5:14 PM EDT | HAIL 0.25 | 3 W Howard City, MI | HEAVY RAIN, BRIEF STRONG WINDS, AND CONTINUOUS THUNDER AND LIGHTNING ALSO. HAIL DURATION 2 MINUTES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 438 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 548 m²/s²
- 0-3 km storm-relative helicity
- 563 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WUUS53 KGRR 292101 SVRGRR MIC117-123-292145- /O.NEW.KGRR.SV.W.0013.140429T2101Z-140429T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 501 PM EDT TUE APR 29 2014 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MONTCALM COUNTY IN CENTRAL MICHIGAN... SOUTHEASTERN NEWAYGO COUNTY IN WEST CENTRAL MICHIGAN... * UNTIL 545 PM EDT * AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOLON TWP... AND MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... HOWARD CITY... ENSLEY TWP... CROTON... CORAL... AMBLE... PIERSON... CROTON HEIGHTS... MAPLE HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4347 8571 4346 8533 4330 8538 4330 8578 TIME...MOT...LOC 2102Z 206DEG 24KT 4331 8563 HAIL...1.00IN WIND...<50MPH $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:29 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 29, 3:29 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 329 PM EDT TUE APR 29 2014 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 253 PM EDT TUE APR 29 2014 A LOW PRESSURE SYSTEM OVER IN IOWA WILL TRACK SLOWLY EAST THROUGH LOWER MICHIGAN OVER THE NEXT COUPLE OF DAYS. THIS SYSTEM WILL KEEP THE WEATHER UNSETTLED. A FEW THUNDERSTORMS WILL BE POSSIBLE...A FEW OF WHICH COULD BE SEVERE THIS EVENING. TEMPERATURES WILL TURN COOLER AS A WESTERLY FLOW DEVELOPS WEDNESDAY INTO THURSDAY. && .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 253 PM EDT TUE APR 29 2014 THE MAIN CHALLENGE IN THE SHORT TERM DEALS WITH THE STORM COVERAGE AND STRENGTH THROUGH WEDNESDAY. SLIGHT RISK FOR SEVERE WEATHER EXISTS OVER MUCH OF THE REGION THROUGH THIS EVENING. STORMS HAVE BEEN EFFICIENT AT PRODUCING HAIL SO FAR. THIS WILL LIKELY CONTINUE. LOW WET BULB ZERO VALUES EXIST...GENERALLY UNDER 8K FT. SUFFICIENT INSTABILITY HAS DEVELOPED FOR STRONGER UPDRAFTS WITH LIFTED INDEX VALUES DOWN TO -3 TO -5 DEG C FROM NEAR MUSKEGON EASTWARD TO LANSING. FURTHER NORTH...A RATHER STABLE AIRMASS EXISTS AS SHOWN BY THE RECENT CMU SOUNDING. THIS SHOULD ACT TO KEEP THE STRONGEST STORMS SOUTH OF FREMONT TO MT PLEASANT LINE THIS EVENING. LOW LEVEL DRIER AIR WAS ADVECTING INTO FAR SW LOWER MI WITH DEWPOINTS FALLING INTO THE 40S. BASED ON THIS IT APPEARS THE GREATEST COVERAGE OF STORMS THIS EVENING WILL BE NORTH OF A MUSKEGON TO LANSING LINE. MODELS DO DEVELOP DECENT 0 TO 1 KM SRH VALUES THIS EVENING...ESPECIALLY EAST OF A BIG RAPIDS TO JACKSON LINE. WITH MID LEVEL NVA MOVING IN AFTER MIDNIGHT TONIGHT...I TONED BACK POPS THEN. ANOTHER MID LEVEL SHORTWAVE PIVOTS THROUGH ON WEDNESDAY. THAT COMBINED WITH INSTABILITY MAY LEAD TO ANOTHER ROUND OF STORMS. OVERALL THOUGH...LOOKS LIKE MUCH LESS IN THE WAY OF INSTABILITY...EXISTS. IN ADDITION A STRONGER MID LEVEL INVERSION WILL LIKELY CAP THE CONVECTIVE UPDRAFTS TO THE -10 DEG C LEVEL. THIS SHOULD ACT TO KEEP THE THUNDER THREAT TO A MINIMUM. .LONG TERM...(FRIDAY THROUGH TUESDAY) ISSUED AT 253 PM EDT TUE APR 29 2014 A GENERAL TROUGHINESS IS EXPECTED THROUGH THE PERIOD WHICH WILL KEEP TEMPS ON THE COOL SIDE THROUGH EARLY NEXT WEEK; WE'LL SEE HIGHS IN THE 50S COURTESY OF H8 TEMPS NEAR 0C. OCCLUDED LOW OVER MICHIGAN WILL DRAG A POST FRONTAL TROUGH THROUGH THE CWA FRIDAY. THIS REPRESENTS OUR HIGHEST CHANCE FOR PCPN DURING THE PERIOD. THE WAY IT LOOKS NOW...TSRA CHANCES THROUGH THE PERIOD ARE FAIRLY LOW EXCEPT FOR LATE TUESDAY. THAT'S WHEN A STRONG WARM FRONT IS FORECAST TO LIFT NORTH THROUGH IN/IL. IT/S LIKELY WE'LL SEE SHOWERS/STORMS DEVELOP IN THE VICINITY OF THE FRONT. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 146 PM EDT TUE APR 29 2014 VIS LOOP SHOWS SW LWR MI CLEARING AS THE WARM FRONT MOVES NORTH. STRATOCU IS DEVELOPING IN ITS WAKE. INSTABILITY WILL INCREASE AS THE AFTERNOON WEARS ON AND TSRA WILL CONTINUE TO DEVELOP. A FEW STORMS HAVE ALREADY DEVELOPED SW OF KMKG. THESE STORMS ARE GENERALLY MOVING NORTH. HAIL IS POSSIBLE IN THESE STORMS. PCPN WILL DIMINISH OVERNIGHT. LOOK FOR VFR CONDITIONS EXCEPT IN STORMS THIS AFTERNOON. && .MARINE... ISSUED AT 253 PM EDT TUE APR 29 2014 VISIBLE IMAGERY AND SURFACE OBSERVATIONS SHOW LITTLE IN THE WAY OF FOG ALONG THE LAKESHORE. WILL NOT GO WITH A MARINE DENSE FOG ADVISORY. AT THIS TIME WINDS DO NOT LOOK STRONG ENOUGH TO WARRANT SMALL CRAFT ADVISORIES THROUGH WEDNESDAY. && .HYDROLOGY... ISSUED AT 253 PM EDT TUE APR 29 2014 RAINFALL AMOUNTS HAVE BEEN LIMITED WITH THIS SYSTEM. THIS WILL LIKELY CONTINUE GIVEN THE DRY SLOT HERE IN SW LOWER MI. MOST LOCATIONS SHOULD END UP WITH LESS THAN AN INCH OF RAIN THROUGH THU. THIS WOULD KEEP IMPACTS TO A MINIMUM ON LARGER RIVERS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MJS SHORT TERM...MJS LONG TERM...93 AVIATION...93 HYDROLOGY...MJS MARINE...MJS
Hazardous weather outlook, Apr 29, 9:25 AM EDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 925 AM EDT TUE APR 29 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-301030- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 925 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A CHANCE OF THUNDERSTORMS EXISTS FROM THIS MORNING THROUGH ABOUT MIDNIGHT. STORMS HAVE THE POTENTIAL TO REACH STRONG TO SEVERE LEVELS THIS AFTERNOON AND EVENING FROM AROUND 200 PM THROUGH 1000 PM. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL TO AROUND ONE INCH IN DIAMETER AND WIND GUSTS TO NEAR 60 MPH. AN ISOLATED TORNADO IS POSSIBLE. ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAINS AND CLOUD TO GROUND LIGHTNING STRIKES. PATCHY DENSE FOG WILL BE POSSIBLE ALONG THE LAKESHORE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CHANCE FOR STORMS EXISTS ON WEDNESDAY. ANY STORMS THAT DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. RAINFALL TOTALS FROM TUESDAY THROUGH THURSDAY MORNING WILL LIKELY REACH THE HALF TO ONE INCH RANGE IN SOME LOCATIONS. THE HIGHEST LIKELIHOOD OF SEEING THESE TOTALS WILL BE ACROSS CENTRAL LOWER MICHIGAN. RIVER RISES ARE EXPECTED WITH THE NEXT COUPLE DAYS WITH SOME LOCATIONS EXCEEDING BANKFULL AGAIN A GOOD POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. LMZ844>849-301030- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 925 AM EDT TUE APR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT STORMS WILL BE POSSIBLE OVER LAKE MICHIGAN FROM THIS MORNING INTO TONIGHT. SOME STORMS MAY REACH STRONG TO SEVERE LEVELS THIS AFTERNOON AND EVENING WITH HAIL AND WIND GUSTS TO IN EXCESS 50 MPH POSSIBLE. PATCHY DENSE FOG IS EXPECTED OF THE NEARSHORE WATERS TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. DUKE MJS
In the hours before
Local storm report, Apr 29, 3:50 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
350 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 WSW SULLIVAN 43.18N 86.11W
04/29/2014 M0.25 INCH MUSKEGON MI TRAINED SPOTTER
0308 PM HAIL 2 W ADA 42.95N 85.53W
04/29/2014 M0.25 INCH KENT MI NWS EMPLOYEE
PEA-SIZE HAIL.
0300 PM HAIL 5 N PORT SHELDON 42.97N 86.18W
04/29/2014 M0.75 INCH OTTAWA MI TRAINED SPOTTER
0250 PM HAIL 4 NNE PORT SHELDON 42.96N 86.17W
04/29/2014 M1.00 INCH OTTAWA MI PUBLIC
TRAVELER SOUTHBOUND US31 BETWEEN M45 AND
STANTON REPORTS UP TO QUARTER-SIZE HAIL.
TIME ESTIMATED FROM RADAR.
0247 PM HAIL 4 NNE PORT SHELDON 42.94N 86.16W
04/29/2014 M0.75 INCH OTTAWA MI TRAINED SPOTTER
DIME-SIZE HAIL REPORTED AT US-31 AND
FILLMORE ST. HAIL DURATION 2 MINUTES
0245 PM HAIL 2 SSW COMSTOCK PARK 43.01N 85.68W
04/29/2014 M0.25 INCH KENT MI BROADCAST MEDIA
REPORTED AT WZZM.
0244 PM HAIL 3 N GRAND RAPIDS 43.00N 85.65W
04/29/2014 M0.50 INCH KENT MI TRAINED SPOTTER
0239 PM HAIL 3 N WYOMING 42.94N 85.71W
04/29/2014 M0.25 INCH KENT MI PUBLIC
PEA-SIZE HAIL NEAR CHICAGO DRIVE AND
BURLINGAME. REPORT RELAYED VIA SOCIAL MEDIA.
0231 PM HAIL 2 N MACATAWA 42.80N 86.20W
04/29/2014 M0.25 INCH OTTAWA MI AMATEUR RADIO
PEA-SIZE HAIL. HAIL DURATION 2 MINUTES
0223 PM HAIL 1 N BYRON CENTER 42.83N 85.72W
04/29/2014 M0.25 INCH KENT MI TRAINED SPOTTER
BRIEF PERIOD OF PEA-SIZE HAIL NEAR BYRON
CENTER AVE AND 76TH ST.
0214 PM HAIL PAW PAW 42.22N 85.89W
04/29/2014 M0.25 INCH VAN BUREN MI PUBLIC
PEA-SIZE HAIL FOR 30 SECONDS IN PAW PAW.
REPORT RELAYED BY WZZM.
0138 PM HAIL BANGOR 42.31N 86.11W
04/29/2014 M0.50 INCH VAN BUREN MI PUBLIC
REPORT RELAYED BY WOOD. TIME ESTIMATED FROM
RADAR.
&&
IRIS SYSTEMLocal storm report, Apr 29, 4:16 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
416 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL 3 ENE CORAL 43.38N 85.34W
04/29/2014 M0.25 INCH MONTCALM MI EMERGENCY MANAGER
EMERGENCY MANAGER RELAYED A REPORT OF PEA
SIZE HAIL HAIL DURATION NAN MINUTES
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMSpecial weather statement, Apr 29, 4:19 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 419 PM EDT TUE APR 29 2014 MIZ056-057-064-292115- ALLEGAN-KENT-OTTAWA- 419 PM EDT TUE APR 29 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH STRONG WINDS NEAR JAMESTOWN...MOVING NORTHEAST AT 50 MPH. WIND GUSTS GREATER THAN 50 MPH...PEA-SIZED HAIL...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GRAND RAPIDS BY 435 PM EDT... HUDSONVILLE BY 420 PM EDT... GRANDVILLE BY 425 PM EDT... WYOMING BY 430 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. && LAT...LON 4313 8578 4289 8559 4272 8584 4281 8596 TIME...MOT...LOC 2019Z 224DEG 43KT 4283 8580 OSTUNO
Local storm report, Apr 29, 4:45 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
445 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 S SPARTA 43.15N 85.71W
04/29/2014 M0.75 INCH KENT MI EMERGENCY MANAGER
EMERGENCY MANAGER RELAYED A REPORT OF HAIL
CURRENTLY FALLING ON THE SOUTH SIDE OF TOWN
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Apr 29, 4:50 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0449 PM HAIL 1 S SPARTA 43.15N 85.71W
04/29/2014 M1.00 INCH KENT MI EMERGENCY MANAGER
RELAYED REPORT FROM THE SOUTH END OF SPARTA
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMLocal storm report, Apr 29, 4:58 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 PM EDT TUE APR 29 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 NNW KENT CITY 43.26N 85.77W
04/29/2014 M0.25 INCH KENT MI TRAINED SPOTTER
PEA-SIZE HAIL
&&
NWS GRAND RAPIDS MI
IRIS SYSTEMThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:11 PM EDT | Special Weather Statement | GRR | Ottawa | 64 min |
| Apr 29, 2:40 PM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 50 min |
| Apr 29, 2:49 PM EDT | Special Weather Statement | GRR | Kent | 56 min |
| Apr 29, 3:00 PM EDT | Special Weather Statement | GRR | Ottawa | 60 min |
| Apr 29, 3:57 PM EDT | Severe Thunderstorm Warning | GRR | Montcalm | 48 min |
| Apr 29, 4:19 PM EDT | Special Weather Statement | GRR | Kent | 56 min |
| Apr 29, 4:40 PM EDT | Severe Thunderstorm Warning | GRR | Kent | 50 min |
| Apr 29, 5:29 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 46 min |
| Apr 29, 5:50 PM EDT | Severe Thunderstorm Warning | GRR | Isabella | 55 min |
| Apr 29, 6:35 PM EDT | Severe Thunderstorm Warning | GRR | Clare | 40 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.